# SDR 96ZZZX594

- Difficulty date: January 18, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA 28-180
- Engine: Lyc O360A3A
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Hose
- Part number: 6390156
- Condition: Over Age
- Location: Engine
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NEW ENGINE HOSES RECEIVED FROM PIPER WERE FOUND TO BE 6 YEARS OLD.  THE DISTRIBUTOR AGREED THIS WAS UNSATISFACTORY SAYING AT FIRST THAT 5 YEARS WAS THE MAXIMUM SHELF LIFE; BUT, AFTER CONTACTING PIPER, FAX'ED A STATEMENT THAT PIPER'S PROPRIETARY INFORMATION ALLOWED AN 8-YEAR SHELF LIFE.  NO WONDER PIPER'S SERVICE MANUALS LIMIT THE SERVICE LIFE TO 3 YEARS.
